Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Orbital integrals and K-theory classes
Author: Hochs, P.
Wang, H.
Citation: Annals of K-Theory, 2019; 4(2):185-209
Publisher: Mathematical Sciences Publishers
Issue Date: 2019
ISSN: 2379-1683
Statement of
Peter Hochs and Hang Wang
Abstract: Let G be a semisimple Lie group with discrete series. We use maps K₀(C∗rG)→C defined by orbital integrals to recover group theoretic information about G, including information contained in K-theory classes not associated to the discrete series. An important tool is a fixed point formula for equivariant indices obtained by the authors in an earlier paper. Applications include a tool to distinguish classes in K₀(C∗rG), the (known) injectivity of Dirac induction, versions of Selberg’s principle in K-theory and for matrix coefficients of the discrete series, a Tannaka-type duality, and a way to extract characters of representations from K-theory. Finally, we obtain a continuity property near the identity element of G of families of maps K₀(C∗rG)→C, parametrised by semisimple elements of G, defined by stable orbital integrals. This implies a continuity property for L-packets of discrete series characters, which in turn can be used to deduce a (well-known) expression for formal degrees of discrete series representations from Harish-Chandra’s character formula.
Keywords: K-theory of group C*-algebras; orbital integral; equivariant index; semisimple Lie group; Connes–Kasparov conjecture
Rights: © 2019 Mathematical Sciences Publishers
DOI: 10.2140/akt.2019.4.185
Grant ID:
Published version:
Appears in Collections:Aurora harvest 8
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.